Alert archive / Texas / Special Weather Statements in 2013

Special Weather Statement, NWS Midland/Odessa, TX

August 15, 2013Borden County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Aug 15, 2013, 2:21 AM CDT for Borden County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2013, 2:21 AM CDT (07:21 UTC)
Expired
Aug 15, 2013, 2:45 AM CDT
In force
24 min
Issued by
NWS Midland/Odessa, TX

County Borden County, TX

The radar

The Lubbock radar (KLBB), 106 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2013-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2013-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2313 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

818 
WWUS84 KMAF 150721
SPSMAF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
221 AM CDT THU AUG 15 2013

TXZ046-047-150745-
DAWSON-BORDEN-
221 AM CDT THU AUG 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN DAWSON AND WESTERN BORDEN COUNTIES UNTIL 245 AM CDT...

A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF MESQUITE AT 
219 AM CDT...MOVING SOUTH AT 25 MPH.. THE STORM WILL AFFECT AREA 
ALONG AND AROUND FARM TO MARKET ROADS 1054 AND 1210.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS TO 55 MPH... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING 
ARE POSSIBLE.

&&

LAT...LON 3258 10133 3258 10170 3296 10185 3296 10144
TIME...MOT...LOC 0719Z 340DEG 20KT 3297 10169

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Aug 15, 12:13 AM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Aug 15, 12:13 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1213 AM CDT THU AUG 15 2013

.DISCUSSION...
See aviation discussion below.

&&

.AVIATION...
VFR wx is in place across TAF sites and is expected to persist thru
this forecast. Lightish ely surface winds will turn to the SE over
the next few hrs but generally 10kts or less. Will continue to
monitor tstms to the n but they are not expected to make it into the
area. Tstms will be possible this afternoon possibly nearing
CNM/INK/PEQ after 18z but the probability is too low for inclusion.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&
Hazardous weather outlook, Aug 14, 1:14 PM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
114 PM CDT WED AUG 14 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-151200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
114 PM CDT WED AUG 14 2013 /1214 PM MDT WED AUG 14 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT ALONG
AND WEST OF A HOBBS...KERMIT...TERRELL GAS PLANT LINE. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS TO 40 MPH...
BRIEF HEAVY RAINFALL AND FREQUENT LIGHTING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS FOR MOST OF THE AREA THURSDAY.
A FEW STORMS COULD BECOME STRONG TO SEVERE ACROSS THE EXTREME
WESTERN LOW ROLLING PLAINS THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Aug 15, 2:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
221 AM CDT THU AUG 15 2013

TXZ046-047-150745-
DAWSON-BORDEN-
221 AM CDT THU AUG 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN DAWSON AND WESTERN BORDEN COUNTIES UNTIL 245 AM CDT...

A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF MESQUITE AT
219 AM CDT...MOVING SOUTH AT 25 MPH.. THE STORM WILL AFFECT AREA
ALONG AND AROUND FARM TO MARKET ROADS 1054 AND 1210.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS TO 55 MPH... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING
ARE POSSIBLE.

&&

LAT...LON 3258 10133 3258 10170 3296 10185 3296 10144
TIME...MOT...LOC 0719Z 340DEG 20KT 3297 10169

Nearby

Special Weather Statements in Texas, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.